Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 71, NWS Pittsburgh, PA

June 13, 20225 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2022, 11:43 PM EDT for 5 counties in Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2022, 11:43 PM EDT (03:43 UTC)
Expired
Jun 14, 2022, 12:45 AM EDT
In force
62 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.88 in
Wind
70.0 mph

Counties Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 10:02 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1844 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1844 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:05 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 13, 9:05 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
905 PM EDT Mon Jun 13 2022

.SYNOPSIS...
Warm, humid conditions and periodic thunderstorms can be
expected through mid week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Overall forecast trend is on track - no appreciable changes
needed for the late eve update.

Previous...
Tonight, under northwest flow, a mesoscale convective system is
poised to sweep out of the Great Lakes Region. This system is
expected to bring very heavy rain and fairly widespread damaging
gusts to the Upr OH Region in the predawn hours of Tuesday.

The overnight period is thus SPC-highlighted with a slight, to
enhanced risk of severe weather given deep layer shear via nw
flow and cold pool formation within the MCS. The primary threat
is thus of damaging wind despite a stabilizing boundary layer.
The NW flow and propagation vectors favor east central OH and
across the WV Panhandle for the primary target axis. Multiple
convective impulses may support local flash flooding as well for
urban and flood prone areas - rapid movement should limit
widespread flood potential though.

In the wake of the MCS, a building high pres ridge will drive
temperature about 10 degrees above the averages on Tuesday.
This combined with the high humidity will drive heat indices
toward the 100 mark, especially over East Central Ohio.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Heat advisories and/or warnings look likely needed Wednesday as
the mentioned ridge builds further and heat index values rise
to 100F+ across the majority of the forecast area. Advisory
levels will again be possible Thursday across southern zones as
well.

In addition to the heat, another shortwave will move into the
the lower Great Lakes region as a warm front extends into the
forecast area for Wednesday afternoon. With the heat and
unstable conditions, this could initiate a few showers and
thunderstorms as well. Depending on the coverage here, this
could disrupt the heat index values as well.

By Thursday and into Thursday night a strong shortwave looks to
finally weaken the ridge as it ushers a cold front into the
forecast area. While some very warm temperatures are likely for
the Thursday as well, the onset of a cold front into the
forecast area could lead to some severe storms again into
Thursday night. Due to this, the SPC has put the Upper OH Valley
in an outlook for severe weather. This corresponds to the break
down of the ridge as the breakdown of the ridge is also a
period to watch for as this usually leads to unsettled weather.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The cold front passing through will lead to cooler temps for
Friday and into the coming weekend. High pressure will move in
behind the front for the weekend as well leading to some quieter
weather. As well, the upper level pattern will shift with a
ridge building in the west once again leaving the PBZ forecast
area in between a deep trough off to the east and ridging in the
west. The rest of the forecast period looks to be seasonal and
dry.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
An advancing mesoscale convective system will degrade conditions
rapidly after 06z. Expect IFR in +ra and potential wind gusts of
40 to 50 kts. Rapid improvement can be expected after daybreak
on Tuesday via building high pres.

.Outlook...
Rain and restriction are again likely for late Wednesday and
Thursday with the approach and passage of a cdfnt.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 13, 10:05 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1005 PM EDT Mon Jun 13 2022

PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021-
509>514-150215-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-
Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1005 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for western Pennsylvania, and
northern West Virginia.

.DAY ONE...Tonight.

Severe thunderstorms will be possible tonight into Tuesday morning.
Damaging winds will be the primary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hot and humid weather is expected through mid week. Heat advisories
and/or warnings may be needed Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-150215-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-
1005 PM EDT Mon Jun 13 2022

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 3 AM EDT TUESDAY...

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hot and humid weather is expected through mid week. Heat advisories
and/or warnings may be needed Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:02 AM EDTSevere Thunderstorm Warning Considerable damage threatPBZBeaver, Greene, Washington43 min
Jun 14, 1:28 AM EDTSpecial Weather StatementPBZAllegheny, Greene, Washington47 min
Jun 14, 2:10 AM EDTSpecial Weather StatementPBZFayette, Westmoreland50 min
Jun 14, 9:06 AM EDTAreal Flood AdvisoryPBZGreene3 hr
Jun 14, 1:17 PM EDTHeat AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Fayette, Greene and 4 more32 hr
Jun 13, 11:53 PM EDTTornado WarningPBZCoshocton22 min
Jun 14, 12:34 AM EDTSevere Thunderstorm Warning Destructive damage threatPBZBelmont, Carroll, Guernsey, Harrison, Jefferson, Tuscarawas41 min
Jun 14, 12:42 AM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Muskingum, Noble23 min
Jun 14, 12:53 AM EDTSevere Thunderstorm Warning Considerable damage threatPBZCarroll, Harrison, Jefferson, Tuscarawas37 min
Jun 14, 1:22 AM EDTSpecial Weather StatementPBZGuernsey, Muskingum53 min
Jun 14, 3:42 AM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas63 min
Jun 14, 4:06 AM EDTSevere Thunderstorm WarningPBZGuernsey, Muskingum, Noble39 min
Jun 14, 4:14 AM EDTAreal Flood AdvisoryPBZBelmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 1 more4 hr
Jun 14, 4:18 AM EDTSevere Thunderstorm WarningPBZBelmont, Carroll, Guernsey, Harrison, Jefferson, Noble and 1 more30 min
Jun 14, 4:28 AM EDTSevere Thunderstorm WarningPBZMuskingum19 min
Jun 14, 4:31 AM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble27 min
Jun 14, 6:52 AM EDTSpecial Weather StatementPBZCoshocton53 min
Jun 14, 7:47 AM EDTSpecial Weather StatementPBZGuernsey, Monroe, Noble58 min
Jun 14, 8:11 AM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble49 min
Jun 14, 10:09 AM EDTFlash Flood WarningPBZBelmont, Monroe104 min
Jun 14, 1:17 PM EDTExcessive Heat WarningPBZCoshocton, Guernsey, Monroe, Muskingum, Noble, Tuscarawas32 hr
Jun 14, 9:11 AM EDTSpecial Weather StatementPBZMarshall, Wetzel64 min
Jun 14, 9:27 AM EDTSevere Thunderstorm WarningPBZMarion, Marshall, Monongalia, Preston, Wetzel48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.